Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Green Bay, WI

July 12, 2016Lincoln County, Oneida County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 12, 2016, 2:49 AM CDT for Lincoln County, Oneida County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2016, 2:49 AM CDT (07:49 UTC)
Expired
Jul 12, 2016, 3:45 AM CDT
In force
56 min
Issued by
NWS Green Bay, WI

Counties Lincoln County, WI, Oneida County, WI

The radar

The Green Bay radar (KGRB), 158 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1537 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted.

803 
WWUS83 KGRB 120749
SPSGRB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
249 AM CDT TUE JUL 12 2016
 
WIZ005-010>012-018-019-030-120845-
LANGLADE WI-FLORENCE WI-LINCOLN WI-ONEIDA WI-FOREST WI-MARATHON WI-
VILAS WI-
249 AM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LANGLADE...
SOUTHEASTERN VILAS...WESTERN MARATHON...ONEIDA...NORTHWESTERN
FOREST...NORTHWESTERN FLORENCE AND LINCOLN COUNTIES UNTIL 345 AM
CDT...

AT 248 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR DORCHESTER TO NEAR PHELPS. MOVEMENT WAS
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...MARSHFIELD...MERRILL...TOMAHAWK...ABBOTSFORD...
SPENCER...PHELPS...WOODBORO AND TIPLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4552 9004 4616 8922 4599 8867 4602 8853
      4600 8845 4468 9020 4468 9032 4469 9032
TIME...MOT...LOC 0748Z 330DEG 17KT 4500 9038 4609 8897 

$$

MPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:24 AM CDT, 25 minutes earlier.

Area forecast discussion, Jul 12, 2:24 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
224 AM CDT TUE JUL 12 2016

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 224 AM CDT Tue Jul 12 2016

A large MCS is slowly working its way east through central
Wisconsin early this morning. The main question is how far east
this convective complex will track. NWP and hi-res models indicate
that this system should dissipate as it heads east towards eastern
Wisconsin given less instability. However this system does appear
to be well organized and mature and the models have not exactly
been stellar lately, therefore faith in this solution is tenuous
at best. Given these concerns will raise pops across all areas to
account for the eastward progression of this system this morning,
but keep pops lower out east than out west given the lower
instability. The main concern from this system will be flooding,
as PWAT values are a healthy 2 inches. However this system appears
to be moving now so the flooding that was experienced upstream is
not expected to materialize across our cwa if it keeps moving the
way it currently is.

Attention then turns to later this afternoon and tonight as an
upper level jet becomes situated across the western Great Lakes
with the southeastern cwa under the right entrance region of this
upper level jet streak. Although there are some dry solutions in
this setup, there are also some models that are producing
thunderstorms. If thunderstorms can materialize, and the
atmosphere is not affected by this mornings convection, there will
be a substantial amount of mucape to work with on the order of
3000 to 4000 J/kg with around 30 knots of 0 to 6 km bulk shear.
However there are some concerns with initiation as there is only a
surface trough with weak convergence and westerly 850 mb flow.
Therefore will maintain chancy pops across the eastern and
southern cwa this afternoon and into tonight. If there is
sufficient recovery and enough of a trigger to initiate
convection there is a marginal threat for severe weather later
this afternoon and into the evening. However the stabilizing
effect and debris clouds from this mornings convection is not yet
known so the severe threat is not yet clear. Although clouds may
limit how warm the area gets today, humidity will still make it
feel hot as evidenced by dew points still in the 70s in the middle
of the night. High temperatures were a blend of the models with
the expectation of some afternoon sun to boost afternoon highs.
Given the time of year this would not require much in the way of
sunshine with the still high sun angle.

Attention then turns to Wednesday afternoon as a cold front tracks
through the western Great Lakes with an attendant mid level
shortwave and the region still in the right entrance region of the
upper level jet. Although instability will be a bit less, with
2000 to 2500 J/kg, bulk shear will be around 40 knots. Given the
dynamics and instability in place Wednesday afternoon appears to
be a better threat for widespread severe weather, which is
highlighted by a slight risk for severe weather across the
southern 2 tiers of our counties and a marginal risk across the
rest of the area. Hot and humid weather will still be a concern
ahead of the cold front with afternoon highs well into the 80s and
dew points around or exceeding 70 degrees away from north central
Wisconsin.

.LONG TERM...Wednesday Night Through Monday
Issued at 224 AM CDT Tue Jul 12 2016

Forecaster confidence remains low in this portion of the forecast,
as a result of poor run to run continuity in the medium range models
as of late.  One trend has emerged though and that is the slowing of
the return flow from this weekend into early next week.  Will follow
the better verifying ECMWF for later periods.  Otherwise, a blend of
the ECMWF and GFS should suffice through Friday.

Wednesday night through Thursday night...A cold front will be
progressing across eastern WI during the evening hours, though most
models have already exited widespread precipitation by this time, as
the deep moisture axis shifts east of the area.  But with the front
yet to clear the area, will have to keep a chance of thunderstorms
in the forecast, mainly for eastern WI.  A fairly deep upper trough
will arrive overnight across the western Great Lakes.  Cooler and
less humid air will accompany the trough.  Although will see
clearing skies behind the front for a period, should see clouds
increase late overnight over north-central WI.  Shower chances will
arrive with the trough on Thursday as deeper moisture interacts with
daytime instability.  Will increase precip chances, especially over
north-central WI.  Some showers could linger into Thursday evening,
but should generally see a diminishing trend in the shower activity
through the evening hours.  Then may see partial clearing overnight.
No significant changes to temps over this period.

Rest of the forecast...High pressure will remain over the region on
Friday and Saturday.  With a cooler airmass in place, a few showers
could develop with heat of the day on Friday.  Since there has been
a slowing trend of the return of heat and humidity in the models,
this weekend is now looking mostly precip free, but a little leary
of model performance as of late.  Warmer air will be gradually
invading the region early next week when subtropical ridging builds
overhead.  Its looking possible that a major heatwave will be
significant story over the plains by the middle of next week.  Will
need to monitor the proximity of this hot airmass to the region by
this time.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1036 PM CDT Mon Jul 11 2016

Showers and thunderstorms with heavy rain and gusty winds may
move into central and northcentral Wisconsin later tonight. The
activity should move east towards daybreak and weaken. Elsewhere
VFR conditions expected with LLWS due to a low level southwesterly
jet around 40 knots with south surface winds of 5 to 10 knots.
Hazy sunshine is expected tomorrow with a slight chance of
thunderstorms in the afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement through this evening FOR WIZ022-040-050.
&&

SHORT TERM.....Kurimski
LONG TERM......MPC
AVIATION.......RDM
Hazardous weather outlook, Jul 11, 3:01 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT MON JUL 11 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
301 PM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS, MAINLY ACROSS CENTRAL AND
NORTH-CENTRAL WISCONSIN. A FEW STORMS MAY PRODUCE GUSTY WINDS,
SMALL HAIL AND TORRENTIAL RAIN, BUT SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM TUESDAY THROUGH
WEDNESDAY NIGHT. A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS,
LARGE HAIL AND TORRENTIAL RAINFALL ARE POSSIBLE OVER NORTHEAST,
CENTRAL AND EAST CENTRAL WISCONSIN TUESDAY AFTERNOON AND EVENING.
A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE OVER THE
REGION WEDNESDAY AFTERNOON AND EARLY EVENING, AS A CANADIAN COLD
FRONT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT, BUT MAY BE
NEEDED TUESDAY AFTERNOON AND EVENING, AND AGAIN WEDNESDAY
AFTERNOON AND EVENING. SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS
OVER 40 MPH, HAIL OR TORRENTIAL RAINFALL.

LMZ521-522-541>543-122015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
301 PM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

PERSISTENT SOUTH WINDS AND HIGH WAVES WILL RESULT IN CONDITIONS
HAZARDOUS TO SMALL CRAFT. THESE CONDITIONS WILL ALSO SUPPORT AN
INCREASED RISK OF RIP CURRENTS ON THE LAKE MICHIGAN SHORELINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE FROM TUESDAY
THROUGH WEDNESDAY MORNING. THE INCREASED RISK OF RIP CURRENTS ON
LAKE MICHIGAN WILL CONTINUE ON TUESDAY AND TUESDAY EVENING DUE TO
HIGH WAVES.

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY
NIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS,
HAIL AND TORRENTIAL RAINFALL ARE POSSIBLE WISCONSIN LATE TUESDAY
AFTERNOON AND EVENING. A MORE WIDESPREAD SEVERE WEATHER EVENT IS
POSSIBLE OVER THE REGION WEDNESDAY AFTERNOON AND EVENING, AS A
CANADIAN COLD FRONT MOVES THROUGH.

ECKBERG/KIECKBUSCH

In the hours before

Special weather statement, Jul 11, 11:59 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1159 PM CDT MON JUL 11 2016

WIZ005-010-120600-
ONEIDA WI-VILAS WI-
1159 PM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VILAS AND NORTHWESTERN
ONEIDA COUNTIES UNTIL 100 AM CDT...

AT 1158 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 15 MILES NORTH OF BESSEMER TO NEAR WINCHESTER
TO 13 MILES EAST OF WINTER. MOVEMENT WAS EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAC DU FLAMBEAU...BOULDER JUNCTION...WINCHESTER...SQUIRREL LAKE...PRESQUE
ISLE...MANITOWISH WATERS...TROUT LAKE...STAR LAKE AND SAYNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4618 8929 4611 8929 4573 9004 4598 9005
      4598 8993 4630 8993
TIME...MOT...LOC 0458Z 283DEG 25KT 4670 9000 4624 8999 4585 9073

MPC
Special weather statement, Jul 12, 1:00 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
100 AM CDT TUE JUL 12 2016

WIZ005-010-120700-
ONEIDA WI-VILAS WI-
100 AM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR VILAS AND NORTHWESTERN ONEIDA
COUNTIES UNTIL 200 AM CDT...

AT 1259 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR WINCHESTER TO NEAR FIFIELD.
MOVEMENT WAS EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAC DU FLAMBEAU...BOULDER JUNCTION...SQUIRREL LAKE...MINOCQUA...ARBOR
VITAE...WOODRUFF...CONOVER...PRESQUE ISLE...MANITOWISH WATERS AND LAC
VIEUX DESERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4626 8974 4613 8906 4563 9002 4564 9004
      4598 9005 4598 8993 4617 8993 4626 8977
TIME...MOT...LOC 0559Z 287DEG 17KT 4653 8911 4584 9043

MPC
Special weather statement, Jul 12, 2:00 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
200 AM CDT TUE JUL 12 2016

WIZ005-010-011-018-030-120800-
LINCOLN WI-ONEIDA WI-FOREST WI-MARATHON WI-VILAS WI-
200 AM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR VILAS...NORTHWESTERN MARATHON...
ONEIDA...NORTHWESTERN FOREST AND LINCOLN COUNTIES UNTIL 300 AM CDT...

AT 158 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM LAND O LAKES TO 5 MILES WEST OF MEDFORD.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...MERRILL...LAC DU FLAMBEAU...TOMAHAWK...
ABBOTSFORD...SPENCER...PHELPS...BOULDER JUNCTION AND WOODBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4614 8909 4603 8877 4468 9032 4503 9031
      4504 9020 4512 9020 4512 9004 4598 9005
      4598 8993 4629 8992
TIME...MOT...LOC 0658Z 316DEG 14KT 4650 8886 4452 9110

MPC
Special weather statement, Jul 12, 2:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
249 AM CDT TUE JUL 12 2016

WIZ005-010>012-018-019-030-120845-
LANGLADE WI-FLORENCE WI-LINCOLN WI-ONEIDA WI-FOREST WI-MARATHON WI-
VILAS WI-
249 AM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LANGLADE...
SOUTHEASTERN VILAS...WESTERN MARATHON...ONEIDA...NORTHWESTERN
FOREST...NORTHWESTERN FLORENCE AND LINCOLN COUNTIES UNTIL 345 AM
CDT...

AT 248 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR DORCHESTER TO NEAR PHELPS. MOVEMENT WAS
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...MARSHFIELD...MERRILL...TOMAHAWK...ABBOTSFORD...
SPENCER...PHELPS...WOODBORO AND TIPLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4552 9004 4616 8922 4599 8867 4602 8853
      4600 8845 4468 9020 4468 9032 4469 9032
TIME...MOT...LOC 0748Z 330DEG 17KT 4500 9038 4609 8897

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:59 PM CDTSpecial Weather StatementGRBVilas61 min
Jul 12, 1:00 AM CDTSpecial Weather StatementGRBVilas60 min
Jul 12, 2:00 AM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas60 min
Jul 12, 2:18 AM CDTAreal Flood AdvisoryGRBLincoln, Oneida, Vilas3 hr
Jul 12, 3:16 AM CDTSpecial Weather StatementGRBFlorence, Forest, Langlade, Marathon44 min
Jul 12, 3:52 AM CDTSpecial Weather StatementGRBMarinette, Menominee, Oconto, Shawano, Waupaca53 min
Jul 12, 4:37 AM CDTSpecial Weather StatementGRBBrown, Door, Oconto, Outagamie, Shawano, Waupaca53 min

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.